MAUDE Adverse Event Report: STRYKER GMBH 4.5MM PERIPHERAL SCREW - 36MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH 4.5MM PERIPHERAL SCREW - 36MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5572-4536
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "expired device implanted in the patient.We were made aware of expiration before patient was out of the room it was an expired product from january".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was not returned for evaluation, but the initial surgery was performed in august, and the product label indicates an expiry date of january 2025.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions of use indicate that device should not be used after the expiry date displayed on the label as packaging has not been validated beyond this date.No indications of material, manufacturing or design related problems were found during the investigation.Based on the provided information the product was brought in by the stryker personal but as facility has a strict rule about vendors opening stuff in the or and on the sterile field especially, so implant was handed off the implant to the nurse.The implant was placed and after the surgery she was aware from the sticker that the implant was expired.In general it can be stated that in case of the expiration of shelf-life stryker cannot guarantee the performance and safety for use.The risk of infection will increase with the time passed after the expiry date which is printed on the packaging.Within the labelling there are statements referring to the expiration of shelf life and that the user should ultimately check the expiry date before use: the packaging of all sterile products should be inspected for flaws in the sterile barrier or expiration of shelf life before opening.In the presence of such a flaw or expiration of shelf life, the product must be assumed non-sterile.Based on the investigation root cause can be stated user related as ifu clearly states that all sterile device should be inspected for damage and expiration of shelf life and should not be used after the displayed expiry date.If the device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
4.5MM PERIPHERAL SCREW - 36MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22922856
Report Number0008031020-2025-01431
Device Sequence Number13350702
Product Code KWS
UDI-Device Identifier07613327098761
UDI-Public07613327098761
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Catalogue Number5572-4536
Device Lot NumberXJ1R5J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown